So, I've developed a UTI recently, oh joy. This wouldn't be too much of a problem except I've heard that some antibiotics can interfer with the effectivness of the pill. I have a prescription for minocycline that I stopped taking when i got on the pill since I didn't know if tetracyclines were one of the antibiotics that did this. (I mention this as I've been told this one could knock off the uti)
Now my question is whether mynocycline will affect my pill's effectivness or not, and if so, what can I take that won't?
Posts: 29 | From: San Antonio, TX | Registered: Jun 2006
| IP: Logged |
There actually are only a few antibiotics that compromise the effectiveness of the pill, but from what product monographs I could find, it looks like minocycline can affect it. This doesn't mean you have to stop taking this antibiotic- it was prescribed to you for a reason, and if you do want to take something else, obviously you'll have to visit your doctor again for a new prescription. But, if you've been taking the minocycline already, you'll need to back up with another birth control method such as condoms until the end of your cycle (assuming you're off the antibiotics by then).
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.